# SDR UPS97821848

- Difficulty date: January 23, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N708UP
- Make and model: Doug DC-8-71F
- Aircraft serial: 46048
- System (JASC): 2150 · Cabin Cooling System
- Part: Catalytic Conv
- Condition: Clogged
- Location: Lt/Rt Pack
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

INSPECTION TYPE-N/A, STRONG FUMES EYE BURNING/SMELL IN COCKPIT WHEN LEFT OR RIGHT PACK TURNED ON.  TURNED BOTH PACKS OFF ONE AT A TIME AND RETURNED TO RFD.  THE SMELL WAS VERY STRONG.  UPON AIR TURNBACK, FOUND BOTH OZONE CATALYTIC CONVERTERS TO BE CLOGGED.  DEFERRED BOTH  THE LEFT AND RIGHT CATALYTIC CONVERTERS PER MMOC FOR A FERRY FLIGHT TO GSO. SEE LOG PAGE 803461 ITEM 3, CONTROL NR D122984 ASSIGNED.  ALL REQUIREMENTS FOR FERRY PERMIT NR 9001 HAVE BEEN ACCOMPLISHED.
